MAUDE Adverse Event Report: ZIMMER GMBH CMN SET SCREW TITANIUM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER GMBH CMN SET SCREW TITANIUM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.The manufacturer received product pictures for review.Device history record (dhr) review could not be performed as the lot number of the device involved in the event is unknown.The following report is associated with this event 0009613350 -2019 -00203.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that during a surgery, a set screw was stuck when being set and it couldn't be turned.The surgeon had to remove the znn nail and implant a back-up nail.There was a delay in the procedure of more than 30 minutes.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Device history records (dhr): the dhr check for ref.47-2493-000-00 could not be performed as the lot number was not available.Trend analysis: no trend has been identified.Event description: it was reported that during a surgery on (b)(6) 2019, a set screw was stuck when being set and couldn't be turned.The surgeon had to remove the znn nail and implant a back-up nail.There was a delay in the procedure of more than 30 minutes.No relevant medical data has been received.Visual examination: the set screw and the znn nail have been returned for investigation.The visual examination shows that the set screw was still inside znn nail.The set screw was removed from the nail.It can be seen the threads of the set screw were polished and damaged.This could possibly be caused by incorrect placement of the set into the nail.The products are intended for treatment.The investigation results did not identify a non-conformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
CMN SET SCREW TITANIUM
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8498489
Report Number0009613350-2019-00204
Device Sequence Number2675526
Product Code HSB
UDI-Device Identifier00889024298620
UDI-Public00889024298620
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47-2493-000-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;